Nebraska, 2017Damaging Wind in Nebraska, June 7, 2017
June 7, 2017 · NWS GLD · 1 event in 1 county or zone
A severe thunderstorm moving southeast through Dundy County produced estimated gusts of 75 MPH which broke healthy two and three inch diameter tree limbs.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A severe thunderstorm moving southeast through Dundy County produced estimated gusts of 75 MPH which broke healthy two and three inch diameter tree limbs.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Jun 7, 12:33 PM MST, 6 hours 17 minutes earlier.
Area forecast discussion, Jun 7, 12:33 PM MST, 6 hours 17 minutes before
Area Forecast Discussion
National Weather Service Goodland KS
133 PM MDT Wed Jun 7 2017
.SHORT TERM...(This evening through Thursday)
Issued at 130 PM MDT Wed Jun 7 2017
The short term forecast concerns are the afternoon and evening
thunderstorms expected today and again on Thursday with the
possibility of isolated storms becoming severe with hail and wind as
the main threats.
The apex of the upper ridge in place over the Rockies sharpens over
the next 36 hours as it begins to push eastward across the high
plains on Thursday ahead of the large low approaching the Pacific
Northwest. Beneath the ridge aloft there is a surface trough
extending the length of the front range that will remain in place
near the front range today and move east over the high plains
during the day on Thursday. Moist southeast surface flow exists
ahead of the surface trough, keeping dewpoints across the forecast
area in the upper 50s to lower 60s. The axis of greatest
instabilities will remain near the vicinity of the surface trough
both today and tomorrow with greater instabilities expected on
Thursday as high temperatures increase from the lower 80s today to
the middle 80s on Thursday. Several weak waves show up in the
northwest flow over the region along with several appearing to be
the result of convective feedback within the models. The marginal
risk of severe storms over the western sections of the forecast
area today will be more widespread across the forecast area on
Thursday as the axis of instability and near surface convergence
moves east.
.LONG TERM...(Thursday night through Wednesday)
Issued at 1258 PM MDT Wed Jun 7 2017
The extended period, for the most part, looks to be hot and dry with
slight chances for showers and storms Thursday evening. Based on
current model guidance, the CWA will be on the east side of a upper
level ridge Thursday night. Northwest upper level flow and a 700mb
shortwave will be present over the region as well. The shortwave
will be one of the main initiators for storm development. Currently,
any precipitation will be focused over the eastern half of the CWA
during the evening hours. Bulk shear is weak and CAPEs below 1300
J/kg does not indicate severe potential but a few strong to severe
storms can not be ruled out.
Friday through Monday will be hot and dry. High temperatures will
start in the low to mid 90s on Friday and reach the upper 90s on
Sunday (potentially around 100 degrees F), with a slight decrease to
the upper 80s to mid 90s on Monday. The region will be under a upper
level ridge for half of this time. During the weekend the ridge will
push east a little and southwest flow will push into the region on
Sunday and Monday. This is due to a closed low pressure system
moving into the Pacific Northwest. Southwest flow will bring
continued dry, hot air to the CWA, as well as gusty winds.
Tuesday and Wednesday will be cooler in the 80s due to a cold front
that is expected to move over the region late on Monday. The closed
low pressure system is currently trending to move north of the area
and not impact the CWA.
&&
.AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon)
Issued at 1137 AM MDT Wed Jun 7 2017
VFR conditions are expected at MCK and GLD through the TAF period.
A few thunderstorms will develop across the central high plains
late this afternoon and evening. Have introduced a vicinity
thunderstorms mention at GLD between 01-04Z.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
CO...NONE.
NE...NONE.
&&
SHORT TERM...LOCKHART
LONG TERM...CLT
AVIATION...LOCKHART
Hazardous weather outlook, Jun 7, 4:39 PM MST, 2 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Goodland KS
539 PM MDT Wed Jun 7 2017
COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-082345-
Yuma County-Kit Carson County-Cheyenne County-Cheyenne-Rawlins-
Decatur-Norton-Sherman-Thomas-Sheridan-Graham-Wallace-Logan-Gove-
Greeley-Wichita-Dundy-Hitchcock-Red Willow-
539 PM MDT Wed Jun 7 2017 /639 PM CDT Wed Jun 7 2017/
This hazardous weather outlook is for east central Colorado...
extreme southwest Nebraska and northwest Kansas.
.DAY ONE...TODAY...
A cluster of thunderstorms is expected to move out of northeast
Colorado this evening and across northwest Kansas and southwest
Nebraska tonight. These storms could produce widespread damaging
winds as they move across the area. There will also be a few storms
capable of producing large hail and locally heavy rainfall during the
evening hours.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY...
There is a marginal risk of severe thunderstorms across the area
from late Thursday afternoon into Thursday night.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be required.
In the hours before
Special weather statement, Jun 7, 2:35 PM MST, 4 hours 15 minutes before
Special Weather Statement
National Weather Service Goodland KS
335 PM MDT WED JUN 7 2017
COZ090-072200-
Yuma County CO-
335 PM MDT WED JUN 7 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN YUMA COUNTY UNTIL
400 PM MDT...
At 334 PM MDT, Doppler radar was tracking a strong thunderstorm 5
miles north of Lone Star, or 21 miles north of Yuma, moving southeast
at 20 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Clarkville.
LAT...LON 4044 10258 4022 10253 4021 10279 4035 10279
4035 10278 4044 10278
TIME...MOT...LOC 2134Z 334DEG 19KT 4043 10283
024Special weather statement, Jun 7, 6:12 PM MST, 38 minutes before
Special Weather Statement
National Weather Service Goodland KS
712 PM MDT WED JUN 7 2017
COZ090-NEZ079-080145-
Yuma County CO-Dundy NE-
712 PM MDT WED JUN 7 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN YUMA AND WESTERN DUNDY
COUNTIES UNTIL 745 PM MDT...
At 711 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 17 miles southwest of Lamar to 8 miles north of
Yuma. Movement was south at 50 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Yuma, Wray, Eckley, Alvin, Clarkville, Wauneta and Laird.
This includes Highway 385 between mile markers 240 and 269.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4044 10205 4035 10205 4035 10193 4007 10187
3992 10280 4000 10280 4000 10279 4035 10279
4035 10278 4044 10278
TIME...MOT...LOC 0111Z 010DEG 46KT 4034 10213 4025 10273
024Local storm report, Jun 7, 6:44 PM MST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
744 PM MDT WED JUN 07 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM TSTM WND GST YUMA 40.12N 102.72W
06/07/2017 M57 MPH YUMA CO AWOS
&&
TLYNCHLocal storm report, Jun 7, 6:45 PM MST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE GOODLAND KS
745 PM MDT WED JUN 07 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM TSTM WND GST WRAY 40.08N 102.23W
06/07/2017 M57.00 MPH YUMA CO AWOS
&&
TLYNCHThunderstorm Wind, Dundy
- When
- June 7, 6:50 PM MST
- Where
- Dundy County, 5.89 mi N of Parks
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 40.134, -101.739
The wind gusts broke two and three inch healthy tree limbs off trees.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Texas, June 7, 20172 deaths · 1 event
- Wildfire in Arizona, June 7 to 30, 2017$100,000 · 2 events
- Wildfire in Arizona, June 7 to 30, 2017$50,000 · 1 event
- Damaging Winds in Florida, June 7, 2017$25,000 · 53 kt wind · 5 events
- Tornadoes and Hail in North Dakota, June 7, 2017EF0 · 20 events
- Marine Thunderstorm Winds in Gulf of Mexico, June 7, 201750 kt wind · 15 events
- Marine Thunderstorm Winds in Gulf of Mexico, June 7, 201714 events
- Hail and Damaging Wind in Nebraska, June 7, 20172 in hail · 11 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, June 7, 20176 events
- Marine Thunderstorm Winds and Waterspout in South Atlantic Coastal Waters, June 7, 20176 events
- Hail in New Mexico, June 7, 2017$1,000 · 1.75 in hail · 6 events
- Flooding and Heavy Rain in Florida, June 7 to 8, 2017$10,000 · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 705356.